MAUDE Adverse Event Report: MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND BTK TURBOHAWK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-SX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a turbohawk device to treat a 5mm moderately calcified lesion with 90% stenosis in the mid right common iliac artery.Severe tortuosity was reported in the 8mm diameter artery and steep bifurcation.A 6 x 45 non-medtronic sheath and an 0.014 non-medtronic guidewire was used.The ifu was followed and the guidewire was hydrated during prep.The device was advanced over the bifurcation.It was reported that during the procedure moderate resistance was felt during both advancement and withdrawal of the device.The guidewire locked up on the catheter and the guidewire lumen was torn from the distal tip.The flush port on the catheter handle was not damaged.There was damage to the tip and the tip of the device detached.The tip of the device remained in the patient and was caged to the wall of the iliac using a visipro stent.
 
Additional Manufacturer Narrative
Device evaluation: the turbohawk showed a radial fracture distal to the anchor pockets of the distal assembly and at the proximal edge of where the laser drilled coils initiated.It should be noted the pet disengaged from the housing.The distal assembly which had fractured off was not included.The cutter was advancing out and the cutter and driver shaft were exposed by approximately 2.6 cm.If information is provided in the future, a supplemental report will be issued.

Brand Name
BTK TURBOHAWK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8377243
Report Number9612164-2019-00725
Device Sequence Number2887747
Product Code MCW
UDI-Device Identifier00643169968226
UDI-Public00643169968226
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K103618
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Catalogue NumberTHS-SX-C
Device Lot Number0009518913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/25/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight97